Hello, everyone. My name is Geri. I am a 56 year old female. I have always been an anxious person, but with many years of loss and trauma in my family...I have lost the ability to cope. I am married to a supportive husband..we have five children, two sons and three daughters. We lost our first granddaughter to group B Strep when she was two weeks old. Six months later, our youngest daughter lost one of her twin daughters to a sudden infection. She was also two weeks old. not long after that, another granddaughter was diagnosed with Neuroblastoma cancer...she battled for eight years...and we lost her two years ago. She had not been dead many months when my little niece died of Cystic Fibrosis. She was 23.
About six months ago...I started having increasing anxiety and panic attacks. I had my first panic attack while walking city blocks while my husband was waiting in the doctors office for an appointment. I always walk while waiting on him for the exercise. After the first attack..I began fearing them...which brought them on. It got so bad that I would wake up several times during the night in a panic. I became afraid to go to sleep until I was so exhausted that I slept short periods between the attacks. I became afraid to leave home, and made my husband go with me when I had to go out.
Now for the question. My doctor gave me Cymbalta at one time for pain..and I had to stop taking it because of Urinary Retention. When I sought help for the panic and anxiety..he tried me on Zoloft..assuring me that it would not have the same effect as the Cymbalta. So, we tried the Zoloft..and the same thing happened! I started out at 50 mg..(thank goodness) and woke during the night barely able to urinate. I am so discouraged. I feel that there is no medicine out there that I will be able to take because of this side effect. I asked several pharmacists and they all said that these meds should not cause urinary retention..but my research said otherwise. I would appreciate any advice...I am so tired of the fear.
Thank you so much...Geri.